Follow
Share

Is this a side effec

This question has been closed for answers. Ask a New Question.
Could be....get her in and have her checked out! ASAP Don't let this go, it could be meds it could be she needs new meds. The negative thoughts scare me and they probably scare her too!!
Best of wishes for you and mom
Helpful Answer (1)
Report

Rham, yes I'm sure it would help world's. My mom was having those symptoms at home, I didn't know what to do, I'm an only child had 24 hour help, but it wasn't enough. I finally gave up and put her in assisted living, she was still getting worse, they put her on a one time a day antidepressant, and it's really helped, of course she still has some bad days, but not many anymore.
Helpful Answer (1)
Report

Is what a side effect? Is mom already on medication? Has she seen her doctor for a complete check-up? An anti-psychotic is used for hallucinations....anti-depressants to help perk them up out of their little black hole. You need to help mom get some control over these feelings before something worse occurs. Just remember that mom can't help the way she feels, but between her doctor and you, the negative feelings will start to improve. My best wishes to you.........
Helpful Answer (1)
Report

I'm so sorry. My mom has the same kinds of things. Does your mom have dementia? And do you know what kind? I ask that because I've read that anti-psychotics can be very bad for someone with Lewy Bodies Dementia. It's really hard to know what to do. I am not anti-meds at all, just cautious. Read up on anything they suggest and don't be afraid to ask questions or remind them of anything she is already on. With my mom, her hallucinations have gotten a little easier to handle as we do our best not to "correct" her. I mean, often I just can't go along with the hallucination, but I try reallly hard to move the conversation to something else or get her to get up and move rather than try to talk her out of the hallucination. Her whole line of thinking and conversation will switch sometimes when she gets up (not always). Best of luck and thoughts and prayers for peace for both of you.
Helpful Answer (1)
Report

Elderly people are often more sensitive to such drugs, although
residential homes, hospitals, and doctors routinely prescribe them. Yes, she does need a thorough review of what she is currently taking before other drugs are added. Consult a medical professional (maybe a geriatrician).
Helpful Answer (1)
Report

First thing when hallucinations get worse:
HAVE HER CHECKED FOR A UTI.
Elderly get these often, and are a major cause for behavioral changes. A good geriatric doctor would suggest this before prescribing a new med for anything else!!!
Helpful Answer (1)
Report

I would encourage you to take her to a geriatric psychiatristl Has she been diagnosed with alzheimer's disease or some form or dementia??? One thing you want to remember is her reality is her reality you can not argue it away. I would encourage a review of her medication and an exam. Bless her heart this has to be very hard for both of you... take care
Helpful Answer (1)
Report

What medications are your taking? Some medications cause Hallucinations. Has there been any new medication introduced to her lately? My mother has dementia and then they tried a antidepressant. The results were horrible. She started hallucinating, being paranoid. I had to wean her off them. Some antidepressants can cause death with an elderly person. It sounds to me that your mother shoud get seek a medical professional at soon as possible. I would suggest a complete Blood work up. Take care my fellow caregiver, I know the road is difficult. I hope you are able to find some answers and find some way to get some rest.
Helpful Answer (1)
Report

You really need to get her in to a psychiatrist that specializes in senior care. My mom used to have hallucinations, along wtih a lot of other issues. When it got severe, she ended up in the stress center at the hospital (the senior care part of it) for a couple of weeks so that she could get 24 hour observation and care from qualified doctors so she could get stabilized. Since her departure a couple months ago, the hallucinations are gone, but we visit the psychiatrist regularly as the appropriate "cocktail" of medications is identified (there is depression, anxiety, etc. that remains). Psychiatric medications are really an experiment because each individual reacts differently, so finding the right thing can take some time (and patience!!!). But you need to get her in to see someone NOW. Good luck to you. My sister and I took a class that our local NAMI (national association of mental illness) puts on - 12 weeks for people that have loved ones with mental illness. It was VERY helpful in understanding what we are dealing with. I recommend you look in to finding out if that resource is available in your area.
Helpful Answer (1)
Report

Hi rham - almost causes one to pull their own hair out, doesn't it!?! No fun!!!

Surely a medical determination is the first thing to investigate. Regardless of the determination however, please know that as an understanding of truth, logic and reason continue to depart then it becomes increasingly important to 'reach' and therefore help the person by means of striving to enhance their emotional content.

Though of course, things can very much get too far advanced for most of us to wholly and efficiently handle things to the degree we'd like, by more and more focusing on uplifting their emotional content we place ourselves and the victim of these thoughts far ahead of the game. The better and more at peace their internal spirit, the less apt they are to dwell on negative thoughts and behavior.

Keep looking up,

V
Helpful Answer (1)
Report

See All Answers
This question has been closed for answers. Ask a New Question.

Ask a Question

Subscribe to
Our Newsletter